Saturday, January 12, 2008

ARA-C

ARA-C, the chemo drug that is the likely culprit of most of the current side effects, has brought Tyler an additional gift. Neuropathy. Since early this morning his feet and hands have been hurting. Now they are burning. The palms of his hands and soles of his feet red, and very painful to the touch. Unfortunately, not a lot can be done. And Tyler was just hooked up for more injections of ARA-C. He will get his last treatment tomorrow morning. He is tossing around quite a bit right now, trying to keep his mind off the pain.



In about an hour Tyler will be able to have more Ativan, a nausea medicine (among other things) that tends to put him to sleep. Shortly after the Ativan, he gets more morphine. The combination should help him sleep a little tonight.



Tyler had been responding very well during this round, and there were discussions of letting him go home as early as tomorrow. This afternoon the doc's started having some concerns about that decision. They need to make sure his current symptoms end before he goes home. We need to confirm that all the symptoms, especially the abdominal pain and fevers, are tied to ARA-C which ends in the morning.



If all goes well after the ARA-C is ended, then the treatment phase of round three will have been relatively smooth compared to the first two rounds. We then sit back and wait for the full side effects, which usually kicks in on the 3rd day after treatments end.



Round four will be a duplication of this round. Then we start back at the beginning and repeat all four again.

5 comments:

Lisa Slonecker said...

Hello,

Unfortunately, we know all too well what you are going through. If you can live through the side effects of the medicines that can help you live...you can live through cancer. It seems so crazy. It's tough as a parent to rationalize making kids so sick to make them better. Heart-wrenching.

Take care--ask about the option of a pain pump if things get worse. Although I can't remember the name of it--there was a different pain pump drug that was better for Jana than morphine in dealing with ARAC.

In our thoughts and prayers,

The Sloneckers

deyerles said...

Dear Tyler,

Our thoughts and prayers are with you as you end round three. I now even though this round has been a little easier it is still rough. I hope you get to go home soon.

Love,
Debbie

P.S. I noticed you have a third cousin here in Yorktown. I didn't know that. How are yall related?

Anonymous said...

Debbie, Sherri is my Mom's cousin's daughter. We used to go to their house all of the time when we were kids cause they lived near my Grandma's in Pennsylvania. It was so much fun there cause they had 6 kids - 5 of which were girls. Something I was not used to, having 3 brothers myself. They lived way out in the country, and we had a lot of fun there. Wouldn't it be fun if you and Sherri knew each other. Thanks for all of your posts, prayer, and tell Claudia that we all like the picture she sent!!
Love, Kathy

Stef Tarapchak said...

Tyler,

If I could, I would take your burden. This is not what you deserve to go through. It was great visiting you the other day and hope to see you again on Monday.
Stef

cathy lane said...

We're praying for you guys today as always and especially for God to take away Tyler's awful pain. We sure can appreciate the good in life when we have painful times. Hugs to you all -
Love,cathy and stacy